W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
CXA320005 |
| Medical Device Problem Code |
Device Endoleak (4074)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
03/11/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2023, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm utilizing gore® excluder® conformable aaa endoprosthesis (cxt281412 and cxt321414) and gore® excluder® aaa endoprosthesis (pll161207, plc181200, and plc201000).A partial deployment occurred with the plc181200 during the initial procedure, which led to the leading end of the catheter breaking and remaining in the patient (reference (b)(4)).On (b)(6) 2026, the patient underwent a reintervention procedure to treat a type 1a endoleak on the cxt321414.A gore® excluder® conformable aaa endoprosthesis (cxa320005) was implanted to treat the endoleak.Reportedly, the endoleak was not resolved following this reintervention and it is unknown if there was aneurysm growth associated with the endoleak.The field sales associate (fsa) was made aware on (b)(6) 2026 that on (b)(6) 2026, the patient underwent an explant of all five devices implanted in the initial procedure due to a persistent type 1a endoleak.The patient was repaired during the explant procedure and tolerated the procedure.
Additional Manufacturer Narrative
Updated b3.Added g4/g4, h1/h2, h6.Correction: updated b3 date of event to the date gore was aware of the explant of devices due to persistent endoleak, as the incorrect date was entered inadvertently for the initial report.Additional information: removed b21 type of investigation not yet determined and added b15 analysis of information provided by user/third party and b17 device not returned.Removed c21 results pending completion of investigation and added c20 no findings available.Removed d16 conclusion not yet available and added d15 cause not established and d12 known inherent risk of device.H6: c20 - the explanted device remains at the hospital facility and was not available for return, therefore, was not available for direct analysis by gore.Gore imaging evaluation: the images received cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee all key findings have been captured or that the findings are accurate.The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ four radiographic jpeg images provided for evaluation.¿ no name, date, or demographics on the images.¿ cannot manipulate the images in any way.(window leveling, rotating, etc.) ¿ cannot provide diameter or length measurements with jpeg images.¿ size of aneurysm cannot be measured with angiogram imaging.¿ images provided for evaluation are very dark.Clinical image #1 shows: ¿ poor quality image.¿ cannot confirm this is a potential piece of the catheter that broke off according to the event description.Clinical image # 2 shows: ¿ possible contrast in the aneurysm sac.Clinical image # 3 shows: ¿ possible contrast in the aneurysm sac.¿ cannot confirm origin with images available.Clinical images # 4 shows: ¿ pooling contrast in the aneurysmal sac appears to be located near the trunk of the gore® excluder® conformable aaa endoprosthesis.¿ cannot confirm origin of endoleak with available images.¿ cannot confirm number of implanted devices with available images.¿ cannot confirm disease progression or aneurysm growth with images provided for evaluation.Evaluation of explant photos: two photos of the explanted device were provided for review.One photo appears to be a zoomed in version of the other with a blue arrow added.The photos show a gore® excluder® conformable aaa trunk-ipsilateral leg, and multiple gore® excluder® aaa limbs.In addition, the photos show a significant amount of an unknown material, possibly biologic.One of the limbs is partially deployed with the leading end of its delivery catheter still inside of it as reported.The arrow on the zoomed in photo is pointing to a loose potentially broken stent of the trunk-ipsilateral leg.The cause of the loose stent cannot be determined and potentially occurred during the explant procedure.